Q: It stings a little when I pee and the edge of my penis is a little swollen. What does this mean? I have already had shots for gonorrhoea and chlamydia a few days back.
It might feel weird having to show your junk to a stranger, but remember that they do this stuff all day, every day!
A: This could mean a few different things, and it’s hard for me to know without being a doctor or being able to get more information from you. However, it’s likely to be short-term and easily treated.
The swelling could be a simple allergic reaction to a product or object you have come into contact with, either through applying a cream, using a different soap, or even wearing a different underwear fabric! If the edge of your penis is swollen this could be simply affecting your urethra (the hole you pee out of) and that’s what could be making it sting.
It could also be an infection – either you’ve had something enter your urethra or (if you’re uncircumcised) get caught under your foreskin and it’s become infected. This could also be sexually transmitted, and it sounds like gonnorhoea is a possibility, especially if you’ve been having sex without a condom.
When you say you’ve had ‘shots for gonorrhoea and chlamydia’, do you mean tests? There are currently no preventative shots or vaccinations for either of these. If you have had these tests you may need to go back and get the results from the doctor. This could answer your question!
Either way, I’d recommend you speak to a doctor about this. It might feel weird having to show your junk to a stranger, but remember that they do this stuff all day, every day! It’s obviously causing you pain and you need to get some treatment for it!
Each month we ask you to send in your questions about all things sex, sexual health and contraception.
Responses are written by Giverny Lewis, a 25 year old with a Masters in Sexual Health, who currently works in the area of HIV and sexual health. Giverny is not a GP or medical professional. Any specific sexual health concerns should be raised in direct consultation with your health professional.